Alert archive / South Carolina / Flash Flood Warnings in 2023

Flash Flood Warning 3, NWS Charleston, SC

August 16, 2023Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 16, 2023, 8:39 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2023, 8:39 PM EDT (00:39 UTC)
Expired
Aug 17, 2023, 12:30 AM EDT
In force
4 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 36 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 9:51 PM EDTRAIN 5.46 W Walterboro, SCA picture on social media displays a rain guage with 5.4 inches of rainfall located near Benton Farm Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2023-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2023-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

600 
WGUS52 KCHS 170039
FFWCHS
SCC029-049-170230-
/O.NEW.KCHS.FF.W.0003.230817T0039Z-230817T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
839 PM EDT Wed Aug 16 2023

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Colleton County in southeastern South Carolina...
  Hampton County in southeastern South Carolina...

* Until 1030 PM EDT.

* At 835 PM EDT, Doppler radar indicated thunderstorms with 
  torrential rainfall extending from Crocketville and Varnville east 
  to Walterboro, Hendersonville and Gloverville. As much a 2 to 6 
  inches of rain has fallen in some areas this evening, especially 
  from central Colleton County west into Hampton County. An 
  additional 2 to 4 inches of rain could fall through 1030 PM, 
  resulting in flash flooding.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Walterboro, Hampton, Yemassee, Varnville, Cottageville, 
  Hendersonville, Ritter, Islandton, Early Branch, Cummings, Round 
  O, Almeda Intersection, Crocketville, Colleton Medical Center, 
  Thayer, Drawdy, Lowcountry Regional Airport, Davidson, Fechtig and 
  Neyles.

If living along Ireland Creek in Walterboro, keep an eye out on 
water on water levels and be prepared to seek higher ground if the 
creek overflows its banks and flash flooding occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3274 8103 3280 8116 3295 8108 3293 8095
      3297 8075 3290 8073 3300 8047 3295 8040
      3293 8040 3291 8041 3289 8039 3287 8040
      3284 8040 3271 8078 3272 8096 3273 8099
      3275 8101

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR AND 30 MINUTES

$$
4 follow-up statements
206 
WGUS72 KCHS 170110
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
910 PM EDT Wed Aug 16 2023

SCC029-049-170230-
/O.CON.KCHS.FF.W.0003.000000T0000Z-230817T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colleton SC-Hampton SC-
910 PM EDT Wed Aug 16 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS 
EVENING FOR COLLETON AND HAMPTON COUNTIES...

At 907 PM EDT, Doppler radar indicated thunderstorms with torrential 
rains extending from Early Branch east to Hendersonville, 
Walterboro, Neyles and Gloverville with a secondary area of 
thunderstorms near Crocketville. As much as 2 to 6 inches of rain 
has already fallen across parts of the warned area. An additional 1 
to 3 inches could fall through 1030 PM. Flash flooding is likely in 
some areas.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Walterboro, Hampton, Yemassee, Varnville, Cottageville, 
  Hendersonville, Ritter, Islandton, Early Branch, Cummings, Round 
  O, Almeda Intersection, Crocketville, Colleton Medical Center, 
  Thayer, Drawdy, Lowcountry Regional Airport, Davidson, Fechtig and 
  Neyles.

If living along Ireland Creek in Walterboro, keep an eye out on 
water levels and be prepared to seek higher ground if the creek 
overflows its banks and flash flooding occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3274 8103 3280 8116 3295 8108 3293 8095
      3297 8075 3290 8073 3300 8047 3295 8040
      3293 8040 3291 8041 3289 8039 3287 8040
      3284 8040 3271 8078 3272 8096 3273 8099
      3275 8101

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR AND 30 MINUTES

$$
296 
WGUS52 KCHS 170216
FFWCHS
SCC029-049-170430-
/O.EXT.KCHS.FF.W.0003.000000T0000Z-230817T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
1016 PM EDT Wed Aug 16 2023

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Colleton County in southeastern South Carolina...
  Hampton County in southeastern South Carolina...

* Until 1230 AM EDT.

* At 1011 PM EDT, Doppler radar indicated thunderstorms with 
  torrential rains beginning to move back into portions of Hampton 
  and Colleton Counties where as much as 2 to 6 inches of rain fell 
  earlier this evening. These thunderstorms will be capable of 
  producing another 1 to 3 inches of rain over the next few hours. 
  The risk for flash flooding continues and the Flash Flood Warning 
  has been extended until 1230 AM.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Walterboro, Hampton, Yemassee, Varnville, Cottageville, 
  Hendersonville, Ritter, Islandton, Early Branch, Cummings, Round 
  O, Almeda Intersection, Crocketville, Colleton Medical Center, 
  Thayer, Drawdy, Lowcountry Regional Airport, Davidson, Fechtig and 
  Neyles.

If living along Ireland Creek in Walterboro, keep an eye out on 
water levels and be prepared to seek higher ground if the creek 
overflows its banks and flash flooding occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding directly to the Charleston National Weather Service 
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3274 8103 3280 8116 3295 8108 3293 8095
      3297 8075 3290 8073 3300 8047 3295 8040
      3293 8040 3291 8041 3289 8039 3287 8040
      3284 8040 3271 8078 3272 8096 3273 8099
      3275 8101

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR AND 30 MINUTES

$$
864 
WGUS72 KCHS 170334
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1134 PM EDT Wed Aug 16 2023

SCC029-049-170430-
/O.CON.KCHS.FF.W.0003.000000T0000Z-230817T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colleton SC-Hampton SC-
1134 PM EDT Wed Aug 16 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT THURSDAY 
FOR COLLETON AND HAMPTON COUNTIES...

At 1132 PM EDT, Doppler radar indicated light showers moving across 
the warned area. The risk for additional flash flooding is ending. 
If trends continue, the warning may be cancelled early.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Walterboro, Hampton, Yemassee, Varnville, Cottageville, 
  Hendersonville, Ritter, Islandton, Early Branch, Cummings, Round 
  O, Almeda Intersection, Crocketville, Colleton Medical Center, 
  Thayer, Drawdy, Lowcountry Regional Airport, Davidson, Fechtig and 
  Neyles.

Water levels continue to rise along Ireland Creek in Downtown 
Walterboro. If living along the creek, keep an eye out on water 
levels and be prepared to seek higher ground if the creek overflows 
its banks and flash flooding occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding directly to the Charleston National Weather Service 
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3274 8103 3280 8116 3295 8108 3293 8095
      3297 8075 3290 8073 3300 8047 3295 8040
      3293 8040 3291 8041 3289 8039 3287 8040
      3284 8040 3271 8078 3272 8096 3273 8099
      3275 8101

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
403 
WGUS72 KCHS 170426
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1226 AM EDT Thu Aug 17 2023

SCC029-049-170436-
/O.EXP.KCHS.FF.W.0003.000000T0000Z-230817T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colleton SC-Hampton SC-
1226 AM EDT Thu Aug 17 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM EDT EARLY THIS MORNING 
FOR COLLETON AND HAMPTON COUNTIES...

Heavy rain has ended, and any lingering flooding is expected to 
continue to recede. Water levels on Ireland Creek near Walterboro 
will likely continue to slowly rise as water continues to run off 
into the creek. Report any flooding to local law enforcement.

LAT...LON 3274 8103 3280 8116 3295 8108 3293 8095
      3297 8075 3290 8073 3300 8047 3295 8040
      3293 8040 3291 8041 3289 8039 3287 8040
      3284 8040 3271 8078 3272 8096 3273 8099
      3275 8101

$$

BSH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 5:54 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 16, 5:54 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
554 PM EDT Wed Aug 16 2023

.SYNOPSIS...
A cold front will linger over the region into Thursday. Another
front could move into the area on Saturday, before high
pressure returns early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Quick update has been issued to adjust near term pops a bit.
Late afternoon KCLX radar data showed an expanding area of
convection over parts of the Charleston Tri-County. This area
of tstms will post a flood risk over the next 1-3 hours as it
treks across Dorchester, Berkeley and possibly parts of
Charleston County. Unofficial mesonet sites in northern
Dorchester County have reported as much as 2 inches of rain in
less than 30 min. Impressive rainfall rates like this will be
capable of producing minor flooding of low-lying and poor
drainage areas. Convection seems progressive enough that flash
flooding will not be too much of an issue, but trends are being
monitored.

Farther south, convection aligning along outflow boundaries
working north out of far Southeast Georgia will move north of
the Altamaha River over the next few hours. Convection should
refocus down that way and pops were adjusted slightly to reflect
this. Some of this may leak north of the Savannah River later
this evening as well before shifting offshore overnight.
Overall, pops 60-80% look reasonable over the next few hours.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Mid level troughing will generally reside over the eastern CONUS
through late week, as a stronger wave shifts across the Great Lakes
and into the Northeast. The trough will begin to retreat over the
weekend as a large ridge building over the central portion of the
country expands eastward. At the surface, a weak front/trough will
reside inland with higher pressure offshore. Weak shortwave energy
passing through on Thursday will keep fairly high rain chances in
the forecast, with better coverage expected closer to the coast and
over the eastern half of the forecast area where the axis of deeper
moisture resides. Held PoPs below 15% for Friday with drier air and
little in the way of larger scale forcing. Showers and thunderstorms
will then return in the forecast for Saturday with another front
moving into the area, but models still show a decent bit of mid
level dry air so coverage should stay isolated to scattered.

High temperatures in the upper 80s to around 90 on Thursday will
warm to the lower/mid 90s for Friday and Saturday. Lows will be in
the 70s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A large mid level ridge over the central US will expand eastward
early next week. High pressure should become the dominant feature at
the surface. A cold front could impact the area very late or even
beyond the long term period mid week. Highest rain chances will be
on Sunday with a bit deeper moisture and some models indicating a
weak wave moving towards the coast or even onshore. Less coverage is
anticipated for Monday and Tuesday. Temperatures are expected to be
near to slightly above normal.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
Showers and thunderstorms are beginning to develop across the
region, with convection at or in the vicinity of the KCSH and
KJZI terminals now. Expect coverage to increase through the
afternoon with the best chances for TSTMS between 20Z and 00Z
this evening. Any thunderstorms could produce brief flight
restrictions.

Otherwise, VFR weather will persist through early afternoon
Thursday. A touch of shallow fog is possible tonight although
confidence is too low to include in the terminal forecasts at
this juncture.

Extended Aviation Outlook: Periodic flight restrictions are expected
through Thursday, mainly during the afternoon/evening hours in
association with showers and tstms.

&&

.MARINE...
Southerly winds will persist across the coastal waters through
tonight with some modest gustiness anticipated. But gusts and
waves will remain below Small Craft Advisory. However, showers
and thunderstorms will continue to impact the waters through
tonight, particularly off the South Carolina coast. Expect
higher winds and waves in and near thunderstorms.

Thursday through Monday: Winds and seas are expected to remain below
Small Craft Advisory criteria through the period. Winds will largely
have a southerly component late week into the weekend, before a
backing a bit to the east early next week. There will be some uptick
in speeds Thursday night, but should top out in the 15-20 kt range.
Otherwise, winds will average 15 knots or less. Seas will be 2-4
feet.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&
Hazardous weather outlook, Aug 16, 3:50 PM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
350 PM EDT Wed Aug 16 2023

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-172000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
350 PM EDT Wed Aug 16 2023

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Aug 16, 6:59 PM EDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
659 PM EDT Wed Aug 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Rain             5 NNE Walterboro        32.97N  80.64W
08/16/2023  U0.00 inch       Colleton           SC   Emergency Mngr

            Emergency manager reported water in roadway blocking
            both lanes near the intersection of Jefferies Hwy and
            Cottonwood Lane due to heavy rainfall.

&&

Event Number CHS2301072

BRM
Special weather statement, Aug 16, 7:21 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
721 PM EDT Wed Aug 16 2023

GAZ137-140-162345-
Inland McIntosh-Long-
721 PM EDT Wed Aug 16 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LONG
COUNTIES...

At 721 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tibet, moving northeast at 20 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Tibet, Jones, and South Newport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3163 8175 3176 8164 3170 8150 3170 8147
      3169 8146 3168 8147 3164 8143 3165 8142
      3164 8139 3151 8159
TIME...MOT...LOC 2321Z 223DEG 16KT 3163 8162

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Local storm report, Aug 16, 8:05 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
805 PM EDT Wed Aug 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     Rain             5 WNW Round O           32.97N  80.61W
08/16/2023  M3.96 inch       Colleton           SC   Mesonet

            A personal weather station located along Cromwell Lane
            measured 3.96 inches of rain as of 7:49pm. The heaviest
            rainfall occurred between 6:49pm and 7:49pm when 2.52
            inches of rain fell during this time period.

&&

Event Number CHS2301073

BRM
Local storm report, Aug 16, 8:13 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
813 PM EDT Wed Aug 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     Rain             Jedburg                 33.05N  80.24W
08/16/2023  M3.49 inch       Dorchester         SC   Public

            A personal weather station located near Hwy 78 and
            Jedburg Rd measured 3.49 inches of rainfall as of
            8:04pm. The heaviest rainfall fell within a 90 minute
            period, between 5:49pm and 7:19pm, which totaled 3.32
            inches.

&&

Event Number CHS2301074

BRM
Local storm report, Aug 16, 8:17 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
817 PM EDT Wed Aug 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     Rain             6 SSE Ruffin            32.93N  80.77W
08/16/2023  U0.00 inch       Colleton           SC   Emergency Mngr

            Emergency manager reported water in the roadway due to
            heavy rain near the 1400 block of Penny Creek Dr.

&&

Event Number CHS2301075

BRM
Local storm report, Aug 16, 8:29 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
829 PM EDT Wed Aug 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     Rain             8 NE Dorchester         33.22N  80.29W
08/16/2023  M2.61 inch       Berkeley           SC   Public

            A personal weather station located along Gilmore Lane
            measured 2.61 inches of rainfall as of 8:19pm. The
            heaviest rain fell in a 1 hour period, between 5:34pm
            and 6:34pm, which totaled 2.17 inches.

&&

Event Number CHS2301076

BRM

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:10 PM EDTAreal Flood AdvisoryCHSColleton, Hampton39 min
Aug 16, 8:57 PM EDTSpecial Marine WarningCHS33 min
Aug 16, 8:59 PM EDTSpecial Marine WarningCHS48 min
Aug 16, 9:05 PM EDTAreal Flood AdvisoryCHSCharleston55 min
Aug 16, 9:34 PM EDTAreal Flood AdvisoryCHSBeaufort, Charleston, Colleton, Hampton, Jasper116 min
Aug 16, 10:32 PM EDTAreal Flood AdvisoryCHSCharleston88 min
Aug 17, 1:09 PM EDTAreal Flood WarningCHSColleton23 hr

Nearby

Flash Flood Warnings in South Carolina, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.